Maximum likelihood estimation of non-affine volatility processes
Kyriakos Chourdakis and
George Dotsis
Journal of Empirical Finance, 2011, vol. 18, issue 3, 533-545
Abstract:
In this paper we develop a new estimation method for extracting non-affine latent stochastic volatility and risk premia from measures of model-free realized and risk-neutral integrated volatility. We estimate non-affine models with nonlinear drift and constant elasticity of variance and we compare them to the popular square-root stochastic volatility model. Our empirical findings are: (1) the square-root model is misspecified; (2) the inclusion of constant elasticity of variance and nonlinear drift captures stylized facts of volatility dynamics and (3) the square-root stochastic volatility model is explosive under the risk-neutral probability measure.
Keywords: Non-affine; volatility; Integrated; volatility; Volatility; risk; premium; Markov; chain; approximation (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0927539810000782
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:empfin:v:18:y:2011:i:3:p:533-545
Access Statistics for this article
Journal of Empirical Finance is currently edited by R. T. Baillie, F. C. Palm, Th. J. Vermaelen and C. C. P. Wolff
More articles in Journal of Empirical Finance from Elsevier
Bibliographic data for series maintained by Catherine Liu ().